I first of all took one cocodamol containing 500mg of paracetamol, then about 20 minutes later took two paracetamol shortly after i had two dissolved aspirin and swelled my mouth using only half the liquid... i didnt realise as i had a sleepless night due to tooth ache, none of the pain relief worked and i became very distressed which was why i took so much whereas normally im very cautious as i know it can be in some cases quite dangerous ive been experiencing nausea, tiredness, headache and lack of appetite. I have had it in my system since around 6 o clock yesterday morning. Do i need to seek medical advice ?
1500mg (?) of paracetamol (or as we call it in the states, acetaminophen) can be a dangerous dose of medication for your liver. This high of a dose can be toxic. As it only happened the one time and it has been over 24 hours since you took the dose, it has already been metabolized and if any damage has been done, it is already done. It is recommended to not take any more than 1000mg per dose and no more than 3000mg in a 24 hour period-it used to be 4000mg but they have revised that since it is very toxic to the liver. It wouldnt hurt to call your physician and ask his or her advice. I dont think going to the emergency room at this point will do much for you since the dose has already gone through your system. One single high dose is unlikely to do much damage unless you already have a liver problem. If you are a healthy person, it is likely that you will be ok-just dont do it again. It is important to be aware of how much paracetamol is in all medications you take and take into account the total dose. Taking very high doses for long periods of time can cause liver damage.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Feb 2010 • 1 answer
Posted 17 Aug 2011 • 1 answer
Posted 17 Mar 2012 • 1 answer
Posted 27 Oct 2014 • 2 answers
Posted 18 Jan 2016 • 0 answers